Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

I have a severe cramp during my periods. What does it indicates ?

Ever since my periods started at 15 I have suffered pain each month. Now I m 25 and the pain is worse than ever. The cramps are so bad that I have to take time off work each month for the first, and sometimes second, day. My periods are usually regular, but can sometimes come a week late or early - maybe once or twice a year. I don t really know if they are heavy but I have to use night towels all the time. My doctor basically tells me to deal with it, but it s ruining my life. The pain is now unbearable for at least the first day and no amount of brufen or other painkillers help. My doctor hasn t helped me in any way, but my sister - who has a different doctor - was diagnosed with cysts etc, and is infertile. Could my problems be caused by the same thing? What can I do to end this torture? Thank you. Edit: I should also have said that I vomit a lot during the period, have high temperature and get light headed a lot of the time. The flow also appears to be made up of large clots that I can actually feel coming out.
Asked On : Fri, 18 Feb 2011
Answers:  3 Views:  184
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Homeopath 's  Response
painful period or dysmenorrhea is a common complaint in females;some suffer severe than others.In most females this settles down after child birth & in few after marriage;but other than this there is no direct treatment.You will have to under go this every month so what you can do is try some other medicine instead of ibuprofen.Some benefit with tab-buscopan or buscopan plus;some with mefenamic acid+dicyclomin.Try any of the above if you are not allergic to any of these medicines.Hope you will feel better;secondly periods can get delayed upto a week anytime as it is related to stress;hormonal or any other factor.
Answered: Fri, 18 Feb 2011
I find this answer helpful
Ayurveda Specialist Dr. Rajesh Lakhanpaul's  Response
Dysmenorrhoea is a common complaint and the type of flow you are reporting calls for herbal uterine tonics. We usually prescribe ashoka arisht and dashmoolarisht 2 tsf each for two months. Tab. Menocramp [ solumiks ] to be started 7 days before expected date.
Answered: Fri, 18 Feb 2011
I find this answer helpful
General & Family Physician Dr. Joey's  Response
Hi there,

A survey in Norway showed that 14 percent of females between the ages of 20 to 35 experience symptoms so severe that they stay home from school or work.[60] Among adolescent girls, dysmenorrhea is the leading cause of recurrent short-term school absence in this group.

Several nutritional supplements have been indicated as effective in treating dysmenorrhea because they were proven to be effective in clinical studies in patients including omega-3 fatty acids, magnesium, vitamin E, zinc, and thiamine (vitamin B1). You can try a multivitamin pill that contains all these ingredients.

Pills like ibuprufen or mefenemic acid can decrease the pain but you need to take a pill like ranitidine to prevent it from causing stomach ulcer.

Answered: Fri, 18 Feb 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor